MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST

ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST
Catalog Number 08836973160
Medical Device Problem Codes False Positive Result (1227); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer serial number is (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys hiv duo results for 2 patient serum samples on a cobas e 801 analytical unit.On (b)(6) 2025, sample 1 had initial hiv results of 2.160 coi, 2.150 coi, and 2.170 coi, all interpreted as reactive.On (b)(6) 2025, sample 2 had initial hiv results of 34.80 coi, 36.0 coi, and 35.0 coi, all interpreted as reactive.The patients' doctor questioned the results as they were both taking pre-exposure prophylaxis hiv medication.Both samples were sent out for pcr confirmatory testing per internal protocol and both sample results were determined to be not detected.
 
Additional Manufacturer Narrative
Calibration was last performed on (b)(6) 2025.The qc recovery data provided was acceptable.The alarm trace showed procell short alarms.The field service engineer (fse) found an issue with the measuring cell and replaced it.A blank cell test, instrument check, calibration, and qc were performed successfully.The service maintenance actions performed by the fse resolved the issue.No further issues were reported after the service visit.

Brand Name
ELECSYS HIV DUO
Common Device Name
HIV DETECTION TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23073464
Report Number1823260-2025-02989
Device Sequence Number15951645
Product Code MZF
UDI-Device Identifier07613336215845
UDI-Public07613336215845
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
BP190403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08836973160
Device Lot Number839092
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRE-EXPOSURE PROPHYLAXIS HIV MEDICATION.
Patient Age38 YR
Patient SexMale